Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Jun 5, 2007, 3:15 PM CDT for 4 states. It took effect at Jun 6, 2007, 11:21 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 3:15 PM CDT (20:15 UTC)
- In effect from
- Jun 6, 2007, 11:21 AM CDT
- Expired
- Jun 7, 2007, 2:59 AM CDT
- In force
- 16 hr
- Issued by
- NWS Sioux Falls, SD
All 41 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 052015 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 PM CDT TUE JUN 5 2007 .LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES TONIGHT...WITH MOVE INTO THE WESTERN DAKOTAS ON WEDNESDAY. THIS LOW WILL CREATE STRONG SOUTHERLY WINDS ACROSS THE AREA...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-054>071-060415- /O.NEW.KFSD.WI.Y.0014.070606T1800Z-070607T0500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 315 PM CDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL DEVELOP BY WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION WEDNESDAY INTO WEDNESDAY NIGHT UNTIL THE WINDS SUBSIDE. $$
7 follow-up statements
000 WWUS73 KFSD 060212 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 912 PM CDT TUE JUN 5 2007 .LOW PRESSURE DEVELOPING OVER NORTHEASTERN WYOMING TONIGHT WILL MOVE INTO THE WESTERN DAKOTAS ON WEDNESDAY. THIS LOW WILL CREATE STRONG SOUTHERLY WINDS ACROSS THE AREA...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-054>071-061015- /O.CON.KFSD.WI.Y.0014.070606T1800Z-070607T0500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 912 PM CDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT CDT WEDNESDAY NIGHT. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL DEVELOP BY WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION WEDNESDAY INTO WEDNESDAY NIGHT UNTIL THE WINDS SUBSIDE. $$ BT
000 WWUS73 KFSD 060815 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 315 AM CDT WED JUN 6 2007 .LOW PRESSURE DEVELOPING OVER NORTHEASTERN WYOMING TONIGHT WILL MOVE INTO THE WESTERN DAKOTAS ON WEDNESDAY. THIS LOW WILL CREATE STRONG SOUTHERLY WINDS ACROSS THE AREA...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-054>071-061630- /O.CON.KFSD.WI.Y.0014.070606T1800Z-070607T0500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 315 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL DEVELOP BY WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION WEDNESDAY INTO WEDNESDAY NIGHT UNTIL THE WINDS SUBSIDE. $$ MJF
000 WWUS73 KFSD 061621 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1121 AM CDT WED JUN 6 2007 .LOW PRESSURE DEVELOPING OVER SOUTHEAST WYOMING LATE THIS MORNING WILL MOVE INTO THE WESTERN DAKOTAS BY THIS AFTERNOON. THIS LOW WILL CREATE STRONG SOUTHERLY WINDS ACROSS THE AREA THROUGH THIS EVENING. MNZ071-SDZ040-070030- /O.EXB.KFSD.WI.Y.0014.070606T1621Z-070607T0500Z/ LINCOLN-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...BROOKINGS 1121 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH THIS EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$ IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ050-054>071-070030- /O.EXT.KFSD.WI.Y.0014.070606T1621Z-070607T0500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-GREGORY-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...GREGORY...BURKE...HOWARD...MADISON... FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1121 AM CDT WED JUN 6 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$ SCHUMACHER
000 WWUS73 KFSD 062020 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT WED JUN 6 2007 .LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL GRADUALLY DRIFT EAST THROUGH THURSDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHERLY WINDS...MAINLY EAST OF THE JAMES RIVER TONIGHT. SDZ050-057-058-063-064-062130- /O.CAN.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/ GREGORY-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 320 PM CDT WED JUN 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED. $$ IAZ002-003-014-MNZ071-072-080-081-089-090-097-070430- /O.EXT.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 320 PM CDT WED JUN 6 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT THURSDAY. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH MOST OF THE NIGHT. THERE WILL BE A FEW WIND GUSTS TO 50 MPH THIS EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$ IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ040-054>056- 059>062-065>071-070430- /O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK- DIXON-DAKOTA-BROOKINGS-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 320 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$
000 WWUS73 KFSD 070218 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 918 PM CDT WED JUN 6 2007 .LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL GRADUALLY DRIFT EAST THROUGH THURSDAY. THIS SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHERLY WINDS...MAINLY EAST OF THE JAMES RIVER TONIGHT. IAZ002-003-014-MNZ071-072-080-081-089-090-097-070900- /O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 918 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH MOST OF THE NIGHT. THERE WILL BE A FEW WIND GUSTS TO 50 MPH THIS EVENING. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$ IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ040-054>056- 059>062-065>071-070500- /O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK- DIXON-DAKOTA-BROOKINGS-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 918 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. STRONG SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL GRADUALLY DECREASE AFTER MIDNIGHT. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$
000 WWUS73 KFSD 070503 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1203 AM CDT THU JUN 7 2007 IAZ001-012-013-020>022-031-032-MNZ098-NEZ013-014-SDZ040-054>056- 059>062-065>071-070615- /O.EXP.KFSD.WI.Y.0014.000000T0000Z-070607T0500Z/ LYON-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-ROCK- DIXON-DAKOTA-BROOKINGS-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY... SANBORN...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...BROOKINGS...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...TYNDALL... SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1203 AM CDT THU JUN 7 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL AVERAGE 15 TO 30 MPH...BELOW ADVISORY CRITERIA. $$ IAZ002-003-014-MNZ071-072-080-081-089-090-097-070900- /O.CON.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 1203 AM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH MOST OF THE NIGHT. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE LATER TONIGHT. $$
000 WWUS73 KFSD 070759 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 259 AM CDT THU JUN 7 2007 IAZ002-003-014-MNZ071-072-080-081-089-090-097-070900- /O.CAN.KFSD.WI.Y.0014.000000T0000Z-070607T0900Z/ OSCEOLA-DICKINSON-CLAY-LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SPENCER...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE 259 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS WILL GENERALLY CONTINUE FROM 15 TO 30 MPH EARLY THIS MORNING...BELOW CRITERIA FOR A WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jun 5, 2:50 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 5, 2:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CDT TUE JUN 5 2007 .DISCUSSION... HIGH PRESSURE WILL CONTINUE TO SHIFT EAST INTO MINNESOTA AND IOWA THIS EVENING...WITH RETURN FLOW INCREASING ACROSS THE WESTERN PLAINS THROUGH TONIGHT. LOW LEVEL JET INCREASES TO 45-50KTS INTO CENTRAL AND EASTERN NEBRASKA AFTER SUNSET...WITH STRONG WARM ADVECTION PUSHING 850MB TEMPS UP 3-4C ACROSS THE CWA FROM 00Z-12Z. MID LEVEL INSTABILITY INCREASES ABOVE 800MB AS THE LOWER LEVELS WARM...AND LOOKS LIKE GOOD SCENARIO FOR SCATTERED ACCAS SHRA/TSRA DEVELOPING OVERNIGHT. WILL CONTINUE WITH SLIGHT CHANCE IN THE FAR SOUTHWEST LATE THIS EVENING...HOWEVER BETTER POTENTIAL LOOKS TO PUSH EAST WITH NARROW BAND OF ELEVATED INSTABILITY BETWEEN 06Z-15Z. WITH INCREASING WINDS LATER IN THE NIGHT...HAVE ALLOWED FOR TEMPS DROPPING OFF PRETTY QUICKLY BY SUNSET...THEN LEVEL OFF OVERNIGHT. FAR SOUTHWEST CWA...AND EVEN MORE SO DOWNSLOPE OF THE BUFFALO RIDGE...WILL LIKELY SEE TEMPS JUMP BACK UP A FEW DEGREES DURING THE PRE-DAWN HOURS. WEDNESDAY MORNING LIKELY TO SEE SOME ONGOING SCATTERED ELEVATED THUNDERSTORMS OVER THE EASTERN CWA. IN THE 850-800MB LAYER...WITH LIS AROUND -3 DEGREES C...CAPE VALUES 500-1000 J KG AND THE 1-6KM SHEAR AROUND 35 MS...BELIEVE THAT A FEW STORMS COULD PRODUCE DIME SIZED HAIL. THIS ACTIVITY SHOULD LIFT RAPIDLY NORTHEAST DURING THE MORNING...THEN A MASSIVE CAP...IN THE FORM OF 200-300 J/KG CIN...WILL DEVELOP. THIS SHOULD PRECLUDE ANY DEVELOPMENT FROM OCCURRING UNTIL MAIN UPPER WAVE MOVES INTO THE AREA LATE IN THE AFTERNOON. WOULD EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN CENTRAL NEBRASKA AND CENTRAL SOUTH DAKOTA BY ABOUT 22-23Z...THEN QUICKLY TRANSITION INTO A SQUALL LINE AND LIGHT NORTHEAST FORM HERE. THE MAIN THREAT FOR SEVERE WEATHER APPEARS TO BE WEST OF A MARSHALL TO TYNDALL LINE...AND WOULD NOT AT ALL BE SURPRISED TO SEE IT END UP WEST OF A DE SMET TO LAKE ANDES LINE. SOUTH AND EAST OF THE MAIN UPPER LEVEL SUPPORT...THERE WILL BE MAJOR PROBLEMS GETTING CONVECTION TO GO AS UPPER LEVELS BECOME LESS SUPPORTIVE AND CAP REMAIN VERY STRONG. WILL LIKELY DECREASE POPS...ESPECIALLY IN NW IA. THURSDAY STILL LOOKING VERY WINDY AND WILL LIKELY NEED A WIND ADVISORY AS WE GET PAST OUR SEVERE WEATHER EVENT. SHOULD ALSO MIX TO THE HILT...POSSIBLY AS HIGH AS 650MB IN SOME SPOTS...SO WILL CONTINUE WARM FORECAST. THERE IS AN OUTSIDE CHANCE OF GETTING SOME CONVECTION ON COLD FRONT AS IT MOVES THROUGH THURSDAY...BUT WITH LITTLE CONVERGENCE AND DRY LOW AND MID LEVELS...WILL BE HARD TO PULL OFF. FRIDAY SHOULD BE A NICE DAY AS HIGH PRESSURE SETTLES IN WITH 850MB TEMPS ONLY AROUND 10-14 C. IN THE LATTER PERIODS(SAT-TUE)...WEST COAST TROF REMAINS A PLAYER...WHICH IS A FAVORABLE PATTERN FOR THUNDERSTORMS FOR THE AREA. THE BROAD WEST TO SOUTHWEST FLOW ALOFT ALLOWS ANY CONVECTION THAT CAN DEVELOP TO OUR WEST PROPAGATE TO THE EAST OR SOUTHEAST ...RATHER THAN THE NORTHEAST LIKE WHAT HAS HAPPENED SO FREQUENTLY THIS SPRING. SO...WILL CONTINUE THUNDERSTORMS CHANCES...ALTHOUGH TIMING IS TOUGH AS THERE IS NOT REALLY ANY ONE MAJOR WAVE COMING OUT. TEMPERATURES WILL BE VERY CLOSE TO NORMAL THROUGH THE PERIOD AND MADE FEW CHANGES TO EXISTING FORECAST. && .AVIATION... VFR CONDS WL PREVAIL TODAY AS HIGH PRES MOVES INTO MN AND IA. ISOLATED MID LEVEL ACCAS SHRA/TSRA COULD AFFECT TAF SITES BETWEEN 06Z-12Z...THOUGH EVEN WITH ANY TSRA...VSBYS AND CIGS SHOULD REMAIN VFR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08/JH
Hazardous weather outlook, Jun 5, 12:08 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1208 PM CDT TUE JUN 05 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1208 PM CDT TUE JUN 05 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT AND MOVE EAST ACROSS THE AREA THROUGH EARLY WEDNESDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...WITH THE BEST CHANCE EXPECTED ALONG AND EAST OF INTERSTATE 29. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK WILL DEVELOP BY WEDNESDAY AFTERNOON OVER CENTRAL SOUTH DAKOTA. THE HIGHEST THREAT FOR SEVERE WEATHER SHOULD BE NORTH AND WEST OF A MARSHALL MINNESOTA TO TYNDALL SOUTH DAKOTA LINE...AND COME MAINLY AFTER 800 PM CDT. SUPERCELL THUNDERSTORMS WILL BE POSSIBLE JUST WEST OF THE AREA...WHICH ARE THEN EXPECTED TO MERGE INTO A SQUALL LINE AND MOVE NORTHEAST TO AROUND THE JAMES VALLEY BY 1000 PM CDT. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE ISOLATED TORNADOES...WIND GUSTS TO 80 MPH AND HALF DOLLAR SIZED HAIL. TO THE SOUTH AND EAST OF THIS LINE...A MORE SCATTERED THREAT FOR SEVERE WEATHER IS LIKELY WITH WIND AND HAIL THE MAIN THREATS. THE MAIN COLD FRONT WILL WORK ACROSS THE AREA ON THURSDAY WITH WINDS AS HIGH AS 40 MPH POSSIBLE. AN OUTSIDE THREAT FOR SEVERE WEATHER WILL ALSO EXIST THURSDAY AFTERNOON...MAINLY ACROSS NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
Nearby
Wind Advisories in South Dakota, 2007Wind Advisories in Iowa, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.